Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO

April 27, 2005Adams County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 27, 2005, 5:49 PM MDT for Adams County, Colorado. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2005, 5:49 PM MDT (23:49 UTC)
Expired
Apr 27, 2005, 5:55 PM MDT
In force
6 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Adams County, CO

The radar

The Denver radar (KFTG), 43 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 272349
SVRBOU
COC001-280045-
/O.NEW.KBOU.SV.W.0046.050427T2349Z-050428T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
549 PM MDT WED APR 27 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTHWEST OF LEADER...OR ABOUT 38 MILES
  SOUTHWEST OF FORT MORGAN...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK
  AND LEADER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3991 10426 3974 10426 3975 10373 3999 10372

$$
1 follow-up statement
000 
WWUS55 KBOU 272355
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT WED APR 27 2005

COC001-280005-
/O.CAN.KBOU.SV.W.0046.000000T0000Z-050428T0045Z/
ADAMS CO-
555 PM MDT WED APR 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...

LAT...LON 3991 10426 3974 10426 3975 10373 3999 10372

$$

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:20 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 27, 3:20 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT WED APR 27 2005

.SHORT TERM...AS WE HAVE BEEN HINTING AT FOR THE PAST FEW DAYS...AN
UNSETTLED WEATHER PATTERN DEVELOPS THIS EVENING AND LASTS FOR THE
NEXT SEVERAL DAYS.  SCATTERED SHOWERS HAVE DEVELOPED ACROSS THE
STATE THIS AFTERNOON...RELATED TO THE DIFFLUENT UPPER PATTERN OVER
THE SOUTHWESTERN U.S.  AT THE SAME TIME...A SURFACE COLD FRONT HAS
BEEN LYING ACROSS SOUTHERN WYOMING TODAY.  A SURFACE LOW IS IN PLACE
JUST SOUTH OF DENVER THIS AFTERNOON WHICH SHOULD HELP PULL THE FRONT
ACROSS NORTHEAST COLORADO LATER THIS EVENING.  TEMPERATURES ACROSS
WYOMING HAVE ALSO BEEN IN THE LOWER 30S ALL DAY...SO TEMPERATURES
SHOULD BE COLD ENOUGH ON THE PLAINS FOR AT LEAST A MIX OF SNOW IN
THE MORNING.  HAVE INCREASED THE POPS ACROSS THE FORECAST AREA
SIGNIFICANTLY TONIGHT AND TOMORROW BASED ON THE FRONTAL BOUNDARY
SETTLING ACROSS THE REGION TOMORROW MORNING AND A LOT OF
FRONTOGENETIC FORCING ALOFT LINGERING OVER THE AREA THROUGH TOMORROW
AFTERNOON.  MODEL QPF FIELDS SHOW THE HEAVIEST PRECIP AMOUNTS OVER
SOUTHERN WYOMING...SO OUR SNOW ACCUMULATIONS IN THE MOUNTAINS
TOMORROW SHOULD REMAIN BELOW HIGHLIGHT CRITERIA.  MUCH COOLER
TEMPERATURES TOMORROW IS THE OTHER MESSAGE OF THE DAY.

.LONG TERM...THU NGT-SAT...MDLS MAINTAIN NWLY FLO ALF ACRS
CNTRL RCKYS WITH A WK SHT WV LATE THU NGT AND ERLY FRI MRNG.
SYS WILL SPRD SNW INTO MTNS AND SFC HI PRES ON PLAINS WILL
PRODUCE SNW FM LO LVL UPSLP FLO AGAINST ERN SLP MTNS THU NGT
THRU FRI MRNG.  TEMPS ARE COLD ENUF FOR SNW ON PLAINS BUT MST
AMTS WILL BE LGT EXCEPT HIR AMTS NR WY BRDR.  ETA12 AMS GENLY
CAPPED ON PLAINS FRI NGT...SO WILL REMOVE PCPN FROM FCST.  FCST
UPR AIR SOUNDINGS SHW SML CAPES 100-200J/KG ON SAT AFTN ON PLAINS
SO WILL ADD SLGT CHC TSTMS.  WITH COLD AIR ALOFT ON FRI TEMPS
WILL BE IN 30S ON PLAINS.  WARMING ALF ON SAT WILL MODERATE
TEMPS.  WILL GENLY FVR THE COOLER AVN MOS TEMP GUIDANCE.

IN EXTENDED PRD...SUN-WED...MDLS BLD UPR RDG OVR WRN U.S. THRU
PRD AS UPR TROF OVR GREAT LAKES MIGRATES SLOWLY TO E.  HWVR...
MDLS CONT TO SHW SEVERAL RIPPLES IN WLYS MOVG ACRS CNTRL RCKYS
AND MAINTAIN ABUNDANT MSTR AND PCPN ACRS AREA.  WILL MAKE ONLY
MINOR CHNGS TO ONGOING FCST ATTM AND KEEP MENTION OF PCPN THRU
WED.

&&

.BOU...NONE.

&&

KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, Apr 27, 11:33 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1133 AM MDT WED APR 27 2005

COZ030>051-281200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1133 AM MDT WED APR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL PUSH SOUTHWARD ACROSS THE PLAINS THIS
AFTERNOON...BRINGING NORTHERLY WINDS UP TO 25 MPH AND AN INCREASING
THREAT OF SHOWERS THROUGH THE EVENING.  A FEW THUNDERSTORMS WILL BE
POSSIBLE OVER THE PLAINS LATE THIS AFTERNOON AND EARLY EVENING...BUT
NO SEVERE WEATHER IS EXPECTED.  LATER TONIGHT...SNOWFALL IS EXPECTED
IN THE MOUNTAINS AND FOOTHILLS...BUT ACCUMULATIONS SHOULD BE LESS
THAN A COUPLE INCHES.  TEMPERATURES ON THE PLAINS MAY GET COLD
ENOUGH OVERNIGHT FOR RAIN TO MIX WITH SNOW AT TIMES.  SOME LIGHT
ACCUMULATIONS ARE POSSIBLE ON THE PALMER DIVIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE AREA FROM
THURSDAY THROUGH FRIDAY NIGHT.  THE CHANCE OF PRECIPITATION WILL
INCREASE ACROSS NORTHERN COLORADO THURSDAY NIGHT INTO FRIDAY AS
ANOTHER COLD FRONT MOVES INTO THE AREA.  UPSLOPE FLOW BEHIND THE
COLD FRONT COMBINED WITH THE PASSING OF AN UPPER LEVEL DISTURBANCE
WILL PRODUCE RAIN AND SNOW ON THE PLAINS AND SNOW IN THE MOUNTAINS.
TEMPERATURES WILL BECOME COLD ENOUGH TO CAUSE SNOW LEVELS TO LOWER
TO AROUND 5000 FEET ON THE PLAINS ON THURSDAY NIGHT AND EARLY FRIDAY
MORNING.

A DRIER WEATHER PATTERN WILL OCCUR ON SATURDAY ALONG WITH SOME
MODERATION IN TEMPERATURES.  HOWEVER...ANOTHER COLD FRONT AND
WEATHER DISTURBANCE MAY AFFECT THE AREA FROM SUNDAY AFTERNOON INTO
SUNDAY NIGHT BRINGING A CHANCE OF MORE PRECIPITATION.  THERE WILL
CONTINUE TO BE A CHANCE OF SHOWERS FROM MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/GARD...WFO BOULDER

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.